Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Surgery done for carcinoma breast. Having cough. What could be causing this?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Question
my wife is a patient of carcinoma breast she has completed surgery, radiation and chemotherapy and one year of herceptin. she is having dry cough and fever for last 8 days, her esr test shows 110, chest x-ray report will come tommorow. what can be the reasons.
Posted Thu, 13 Dec 2012 in Breast Cancer
 
 
Answered by Dr. Rhea Chanda 43 minutes later
Hello,
The symptoms of the patient suggest a long term fever for more than a week, then some more tests need to be done. Her ESR is raised suggesting that infection is present.But repeat some blood tests like CBC, platelets,widal test, dengue antigen and malarial antigen,urine culture. Her chest xray should rule out pneumonia. I believe that antibiotics need to be started.So do the above tests and consult a doctor with the reports. As it is,her immunity is low due to the cancer treatment so dont neglect these tests.
Above answer was peer-reviewed by
 
Follow-up: Surgery done for carcinoma breast. Having cough. What could be causing this? 1 hour later
cbc, widal test, dengue and malaria antegen test is already done and no abnormality found. chest x-ray report will come tommorow
 
 
Answered by Dr. Rhea Chanda 2 hours later
Well,in that case,the chest film will show if there is any infection.Either ways,antibiotics will need to be started as fever indicates an infection.
Above answer was peer-reviewed by
 
Follow-up: Surgery done for carcinoma breast. Having cough. What could be causing this? 2 days later
x-ray is clear , augmentin 1000mg twice daily started along with sime cogh medicines.review on thursday.
 
 
Answered by Dr. Rhea Chanda 1 hour later
Thats good.Antibiotics were needed here and Augmentin is a good choice.Takr steam inhalation also.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor